Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First Regimen Switch
Feb 26, 2004

Hello,

I recently started treatment in October with Combivir + Kaletra. I have been throwing up a lot and fatigued and so my doctor said it was caused by the AZT component of Combivir. He has now switched me to Epivir + Viread + Kaletra. What's your opinion of this change? Do you think it is equally as potent? Is it bad that I switched drugs before my viral load went undetectable (although it has gone from almost 200,000 to just under 900 so far)? I've been really careful to take all my pills so far; I hate having to switch regimens so quickly. If necessary, will I be able to go back to AZT someday? Thank you very much for your help, I appreciate it.

Justin

Response from Dr. Conway

It is certainly a reasonable assumption that the side effects may be due to the AZT. The new regimen you are on is certainly quite potent, so I would have no concerns in this regard. As an aside,you are now on a regimen that can be taken once a day, given the recent results of the clinical trial that compared once daily and twice daily Kaletra, showing them to be equivalent.

As far as the single drug switch while your viral load is still detectable, it is not a great concern as long as there was no interruption in therapy and that your adherence was as high as you state it was.

Good job and good luck...



Previous
Sustiva Side Effects
Next
Can I smoke cannabinoid or cannabis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement